No makjor side effects - does that change the outcome?

A board to discuss the Multiple Sclerosis modifying drug Avonex

No makjor side effects - does that change the outcome?

Postby weedenise » Sat Jun 10, 2006 1:25 am

Hi

This might sound like a strange question but apat from the first night of really bad shivers and fever, I've had no side effects to speak of and I'm getting a bit concerned that, thats not necessarily a good thing!

Now, 3 weeks into Avonex, I hit a relapse, which Im sure was hanging around in the background anyway. Im starting steroids ltoday (when hubby gets back from the chemist!!).

When I spoke to the MS nurse yesterday to set this up (who incidentally is filling in for my own MS nurse who is on holiday) she said the neuro she asked to sign the OK for steroids (who incidentally isnt my neuro and has never met me!) said he's making an appointment next week with my own neuro as he thinkgs Avonex isnt working and I should come off it!!!

Now, I've only been on it for 8 weeks and didnt think at this stage they'd be thinking along those lines - I mean all the bumf that comes with Avonex tells you relapses may still happn and obviously I think this one was on the way anyway!

However, the oparanoid wee person that I am is now getting worried. I haven't had any bad side effects except for night one. Im now concerned that the lack of side effects may mean its not having any effect i my body? Is it too early to tell? Is the neuro jumping to the wrong conclusions?

Im happy being on Avonex and am slowly getting used to the injections and I'd like to stay on it for a bit longer. If in a years time Im still relapsing as bad then I'll rethink it.

Has anyone else had anything like this happen?

Am I wrong to thnk it may not be working?

I could phone the people at Avonex but Im concerned I maybe wont get an unbiased opinion so I thought Id come here!

Love Denise xx
User avatar
weedenise
Getting to Know You...
 
Posts: 18
Joined: Mon Dec 12, 2005 4:00 pm

Advertisement

My opinion--not a doctor

Postby lyndacarol » Sat Jun 10, 2006 5:22 am

Denise, from what I've read, neutralizing antibodies can develop at any time toward an interferon, but especially in the early months. Maybe it would be wise to ask your doctor for a blood test to check on this possibility. If you are making these, they do "neutralize" the effects of the interferon.
User avatar
lyndacarol
Family Elder
 
Posts: 2225
Joined: Thu Dec 22, 2005 4:00 pm

Re: My opinion--not a doctor

Postby batpere » Mon Jun 12, 2006 7:03 pm

lyndacarol wrote:Denise, from what I've read, neutralizing antibodies can develop at any time toward an interferon, but especially in the early months. Maybe it would be wise to ask your doctor for a blood test to check on this possibility. If you are making these, they do "neutralize" the effects of the interferon.


I was worried for the opposite reason - that maybe the constant flu-like effects meant my body was trying hard to neutralize it. But the NAB test after 6 years came back too low to measure, so I didn't have to worry about that anymore.
batpere
Family Member
 
Posts: 97
Joined: Thu Nov 11, 2004 4:00 pm
Location: dallas


Return to Avonex

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users